Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 140, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 4, 2005, 5:35 PM CDT for Cass County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 5:35 PM CDT (22:35 UTC)
- Expired
- Aug 4, 2005, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 28 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:55 PM CDT | TSTM WND GST 60 | 2 S Harrisonville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 042235 SVREAX MOC037-042300- /O.NEW.KEAX.SV.W.0140.050804T2235Z-050804T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CASS COUNTY IN WEST CENTRAL MISSOURI * UNTIL 600 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GARDEN CITY...OR 7 MILES SOUTHEAST OF HARRISONVILLE...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL CASS COUNTY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3854 9414 3867 9424 3859 9446 3846 9431 $$ MJ
2 follow-up statements
000 WWUS53 KEAX 042245 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 545 PM CDT THU AUG 4 2005 MOC037-042300- /O.CON.KEAX.SV.W.0140.000000T0000Z-050804T2300Z/ CASS MO- 545 PM CDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN CASS COUNTY UNTIL 600 PM CDT... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF HARRISONVILLE... MOVING NORTHWEST AT 7 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN CASS COUNTY. LAT...LON 3854 9414 3867 9424 3859 9446 3846 9431 $$ MJ
000 WWUS53 KEAX 042300 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 PM CDT THU AUG 4 2005 MOC037-042309- /O.EXP.KEAX.SV.W.0140.000000T0000Z-050804T2300Z/ CASS MO- 559 PM CDT THU AUG 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 557 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS COMPLEX OF STRONG THUNDERSTORMS WILL CONTINUE TO BE MONITORED FOR ADDITIONAL WARNINGS. LAT...LON 3854 9414 3867 9424 3859 9446 3846 9431 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:00 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 4, 2:00 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 PM CDT THU AUG 4 2005 .DISCUSSION... CONCERN IS THE THREAT OF ANY SHOWERS AND THUNDERSTORMS TONIGHT AND EARLY FRIDAY. LATEST SFC MAP INDICATES A WEAKENING PREFRONTAL TROUGH FROM NEAR BUTLER TO SEDALIA WITH THE COLD FRONT LOCATED FROM NEAR IRK TO MKC. CONVERGENCE ALONG THE BOUNDARY IS RATHER WEAK. CENTER OF THE UPR RIDGE WAS PARKED OVER THE CWA AS SEEN BY MOISTURE IMAGERY AND PROFILERS. THIS LIKELY INHIBITING ANY SIGNIFICANT DEVELOPMENT ALONG THE BOUNDARIES. AS OF MID AFTERNOON...THE SHOWERS AND THUNDERSTORMS HAVE BEEN CONFINED TO AREAS SOUTH OF INTERSTATE 70. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE GENERALLY CONFINED TO AREAS SOUTH OF INTERSTATE 70 THIS EVENING...HOWEVER...AS INSTABILITY DECREASES LATE THIS EVENING...THE COVERAGE OF PRECIPITATION IS EXPECTED TO DIMINISH. ANOTHER AREA OF SCT SHOWERS WAS IN ERN AND SRN NEBRASKA. H7 MOISTURE PLUME NOTED ACROSS THIS AREA WITH THE DEVELOPMENT LIKELY DUE TO A WEAK H5 SHORTWAVE SEEN IN THE PROFILER NETWORK IN SC/SWRN NEB. VERTICAL MOTION MAY ALSO BE ENHANCED BY THE RIGHT REAR QUAD OF AN ELONGATED H3 JET STRETCHING FROM SD TO MINN. BY LATE TONIGHT...THE MODELS INDICATE THAT THE FRONT SHIFTS SOUTH INTO SRN MO WITH THE WEAK NEB SHORTWAVE SHEARING EAST INTO IA. THERE MAY STILL BE SOME WEAK UVV ASSOCIATED WITH THE RIGHT REAR QUAD OF THE H3 JET STREAK WHICH WILL BE LOCATED FROM NRN IA INTO THE GREAT LAKES. THE AREA OF WEAK UVV MAY BE ENOUGH TO GENERATE A FEW POST FRONTAL SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE CWA TONIGHT AS THE H7 MOIST BAND SAGS SOUTH. AT THIS TIME...THE BEST COVERAGE IS EXPECTED TO BE ACROSS THE SRN 1/2 OR 2/3RDS OF THE CWA. WILL KEEP POPS GENERALLY LOW DUE TO THE EXPECTED LOW COVERAGE. A FEW SHOWERS MAY LINGER ACROSS THE EXTREME SRN CWA FRIDAY MORNING. OTHERWISE...COOLER AND DRIER AIR WILL SPREAD SOUTH ACROSS MO TONIGHT AS THE FRONT DROPS INTO ARK AND OKLA. THE ATMOSPHERE WILL BE QUITE STABLE THE NEXT COUPLE OF DAYS...AND WITH THE LACK OF ANY SIGNIFICANT FORCING...WILL CONTINUE TO LEAVE OUT THE MENTION OF ANY RAIN THROUGH SATURDAY NIGHT. DB TEMPERATURES FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK WILL CONTINUE A SLOW CLIMB INTO THE ABOVE NORMAL RANGE...AS UPPER RIDGING REMAINS ENTRENCHED ACROSS THE SOUTHWESTERN STATES. THERE IS AN OUTSIDE CHANCE AT PRECIPITATION DEVELOPING WITH A FRONT WORKING ITS WAY SOUTH TOWARD THE AREA WEDNESDAY/THURSDAY. CONFIDENCE REMAINS LOW THAT THE FRONT WILL ACTUALLY MAKE IT SOUTH OF THE IOWA BORDER...SO HAVE KEPT PRECIPITATION CHANCES OUT OF THE EXTENDED FORECAST FOR THE TIME BEING. STOFLET && .PREVIOUS DISCUSSION... 345 AM... THE COLD FRONT IS BEGINNING TO PUSH INTO EXTREME NORTHWEST MISSOURI EARLY THIS MORNING. AREA OF ISENTROPIC LIFT JUST AHEAD OF THE FRONT HAS CAUSED EXTENSIVE CLOUD COVER ALONG WITH ISOLATED/SCATTERED SPRINKLES ACROSS MAINLY NORTHERN MISSOURI. THE AMOUNT OF CLOUD COVER AND ITS AFFECT ON TEMPS THIS AFTERNOON IS THE BIGGEST QUESTION TODAY. THIS CLOUD COVER IS MORE EXTENSIVE THAN PREVIOUSLY EXPECTED AND SHOULD PERSIST ACROSS NORTHERN MISSOURI...ALONG AND BEHIND THE COLD FRONT...KEEPING AFTERNOON TEMPERATURES ON THE COOL SIDE. HAVE GONE A FEW DEGREES BELOW GUIDANCE...BUT STILL IN THE 80S. HOWEVER TEMPS MAY BE EVEN COOLER DEPENDING ON SCATTERED PRECIP AND NEXT SHIFT MAY NEED TO UPDATE. CENTRAL MISSOURI SHOULD BE CONSIDERABLY WARMER THAN NORTHERN MISSOURI TODAY...WITH THE PASSAGE OF THE COLD FRONT NOT EXPECTED UNTIL WELL INTO THE AFTERNOON. CLOUD COVER ALSO WILL NOT LIKELY BE AS EXTENSIVE AS NORTHERN MISSOURI THROUGH MUCH OF THE DAY...SO HAVE GONE A LITTLE ABOVE GUIDANCE IN THAT AREA. LIKEWISE THE NEXT SHIFT WILL NEED TO WATCH THIS. PRECIP WILL PROBABLY BE MORE SCATTERED ALONG AND BEHIND THE FRONT ACROSS NORTHERN MISSOURI THROUGH MOST OF THE DAY. EXPECT THERE TO BE AN INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING...MAINLY ACROSS CENTRAL MISSOURI...AS DAYTIME HEATING HELPS CREATE MORE INSTABILITY ACROSS THE AREA. HAVE BUMPED POPS UP JUST A LITTLE MORE ACROSS CENTRAL MISSOURI. GFS AND NAM SOLUTIONS DIFFER FOR THURSDAY NIGHT INTO FRIDAY NIGHT. GFS SHOWS UPPER LEVEL ENERGY LINGERING AND WEAK SHORTWAVES MOVING ACROSS THE REGION...CONTINUING THE CHANCE FOR SHOWERS. HOWEVER THE NAM IS MUCH MORE AGGRESSIVE IN BRINGING DRY AIR INTO THE REGION...PUSHING THE PRECIP SOUTH OF THE FORECAST AREA. FOR NOW HAVE SPLIT THE DIFFERENCE AND HELD ON TO LOW PRECIP CHANCES THROUGH FRIDAY FOR ONLY CENTRAL MISSOURI. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
Hazardous weather outlook, Aug 4, 1:00 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU AUG 4 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BY EARLY THIS AFTERNOON...A COLD FRONT STRETCHED FROM SEDALIA SOUTHWEST TO SOUTHEASTERN KANSAS. THE FRONT MAY TRIGGER A FEW THUNDERSTORMS THIS AFTERNOON AND THIS EVENING FROM LA CYNGE KANSAS EAST TO SEDALIA. ELSEWHERE...SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE THUNDERSTORMS ACROSS THE OUTLOOK AREA ARE NOT EXPECTED TO BE SEVERE...HOWEVER...AN ISOLATED THUNDERSTORM MAY PRODUCE STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DB
In the hours before
Local storm report, Aug 4, 5:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL SPRING HILL 38.75N 94.83W
08/04/2005 1.00 INCH JOHNSON KS BROADCAST MEDIA
&&
SFSpecial weather statement, Aug 4, 5:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 519 PM CDT THU AUG 4 2005 KSZ057-105-042300- JOHNSON-MIAMI- 519 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN MIAMI AND SOUTHWESTERN JOHNSON COUNTIES... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDNER...OR 11 MILES SOUTHWEST OF OLATHE... MOVING WEST AT 8 MPH. THIS STORM WILL BE... NEAR EDGERTON KS BY 600 PM CDT. SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE EXPECTED WITH THIS STORM. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:11 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.